Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

126 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest tapering schedule for Xanax tablet

Answered by
Dr.
Dr. Jonas Sundarakumar

Psychiatrist

Practicing since :2003

Answered : 2190 Questions

default
Posted on Thu, 14 Aug 2014 in Mental Health
Question: How do i wean myself after taking xanax for 8dys of 1.0mg? Ive taken it to help me sleep at night....
doctor
Answered by Dr. Jonas Sundarakumar 50 minutes later
Brief Answer:
Tapering schedule suggested

Detailed Answer:
Hello and thanks for writing in.

Since you have taken Xanax continuously for the last 8 days, it is better to taper down the drug gradually. I would suggest the following tapering schedule:

0.75mg for 5 days, followed by,
0.5mg for 5 days, followed by,
0.25mg for 5 days, and then stop.

Regards,
Dr. Jonas Sundarakumar MBBS., DPM., MRCPsych.(U.K.)
Consultant Psychiatrist
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication

Recent questions on  Xanax

doctor1 MD

my resting heart rate is normaly around 60 to 70.....but for the last couple of months it has been falling into the lower 50's. i suffer from anxiety which i just started taking xanax for.( 1mg daily). i was concerned for my heart rate so i talked to my doctor. he told me it was just my anxiety and not to worry about it. a week later after being very tired for a few days straight and waking with my heart rate at 47 i went to the er. they ran every test that they could.... thyroid, supplement deficiency, ekg, checked my heart enzymes, x-ray, and a couple of others. all came back normal. all they could say is that i had sinus bradycardia. my question is even though my doc says i am fine and all the test come back normal, should i see a cardiologist just to make sure there is not a underline problem with my heart? i just think it is funny how all of a sudden my resting heart rate has dropped so much. thank you!!!

doctor1 MD

i have clotrimazole and betamethasone dipropionate lotion 30 mL my PCP doctor gave it to me to use around my ankles as i had a red itchy rash around both ankles. the lotion did take the rash away. i have gotten a red rash on my face on the right cheek that is also very itchy. my makeup only conceals it a little, as it more noticeable under lights or when i am outside. i take cholesterol medication and blood pressure medicine, also for anxiety i take generic version of xanax .025 2 to 3 times a day. Would this lotion be safe to try to use on my cheek.

Thanks very much. I am 75 years old and my name is Marcy.

doctor1 MD

I started experiencing an electrical shock sensation during sleep several weeks ago. I am 51 yr old female. My DR prescribed xanax for nighttime panic attacks, but the shocks continue. I have them every night, several times and if they are particularly bad, I have to catch my breath. Almost like hypervenitilating. Trying to get scheduled for sleep study....any other suggestions?

doctor1 MD

Hello I have a question to ask about my brother who had a car wreck about 6 years ago and still has a lot of problems. He hit his head on the window and his chest on the steering wheel he seems to be getting worse as time goes by. He has anxiety and he has trouble breathing and his head brothers him alot. When they give him a breathing test it shows he has plenty of oxygen. This past week he has been to the ER at the hospital about 3 times. The doctor has told him he is lying about his symptoms. He had himself admitted to a mental hospital this week because he said he could not go home feeling the way he was feeling. I have been doing some research about the thoracic and alot of people that have hit the steering wheel during a wreck have had problems with the thoracic and trouble breathing as well as numbness in their arms and hands. My brother has these symptoms and I believe him. He is so terrified of being in the mental hospital and that the medical doctors have given up on him. He has been taken about 2 mg of xanax 3 times a day for quite some time now. Which he is not getting now that he is in the mental hospital. We know that it was too high of a dose. Please tell us what we can do. Thank you!

doctor1 MD

I'm interested in trying a benzo medication called clonazolam. I suffer from severe anxiety/panic attacks. Xanax works ok. Do you have any suggestions Doctor?

doctor1 MD

I have anxiety attacks, fatigue and major depression , I am hot and cold, sick to stomach but no vomiting . Thyroid tests (THS, T3, T4) are normal. Zanax, Pretiq etc. have not helped. I need help.

doctor1 MD

Hi, this morning inwas suddenly dizzy and resally sweaty. And ive been blurry ever since and had a sore tummy and been in and out of anxiety breathlessnes. Still a little bit dizzy. Wondering if this is from valium as i take 1 gram at night or...